Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 479, NWS Atlanta, GA

August 21, 2011Forsyth County, Fulton County, Gwinnett County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 21, 2011, 7:43 PM EDT for Forsyth County, Fulton County, Gwinnett County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2011, 7:43 PM EDT (23:43 UTC)
Expired
Aug 21, 2011, 8:16 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Forsyth County, GA, Fulton County, GA, Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 7:59 PM EDTTSTM WND DMG3 E Norcross, GA2 TREES DOWN ACROSS THE ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

754 
WUUS52 KFFC 212343
SVRFFC
GAC117-121-135-220030-
/O.NEW.KFFC.SV.W.0479.110821T2343Z-110822T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
743 PM EDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FORSYTH COUNTY IN NORTH CENTRAL GEORGIA
  NORTHEASTERN FULTON COUNTY IN NORTH CENTRAL GEORGIA
  GWINNETT COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 830 PM EDT

* AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  ALPHARETTA...MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOHNS
  CREEK...BERKELEY LAKE...NORCROSS...DULUTH...SUWANEE...LILBURN...
  SNELLVILLE...LAWRENCEVILLE...GRAYSON AND DACULA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3397 8385 3377 8403 3387 8420 3392 8426
      3396 8428 3397 8434 3395 8435 3397 8438
      3398 8437 3406 8442 3410 8442 3413 8436
      3417 8435 3419 8427
TIME...MOT...LOC 2343Z 306DEG 19KT 3408 8429

$$
1 follow-up statement
218 
WWUS52 KFFC 220016
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
816 PM EDT SUN AUG 21 2011

GAC117-121-135-220026-
/O.CAN.KFFC.SV.W.0479.000000T0000Z-110822T0030Z/
FORSYTH GA-GWINNETT GA-FULTON GA-
816 PM EDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FULTON...GWINNETT
AND SOUTHWESTERN FORSYTH COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY 
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3397 8385 3377 8403 3387 8420 3392 8426
      3396 8428 3397 8434 3395 8435 3397 8438
      3398 8437 3406 8442 3410 8442 3413 8436
      3417 8435 3419 8427
TIME...MOT...LOC 0016Z 306DEG 19KT 3398 8412

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:55 PM EDT, 3 hours 48 minutes earlier.

Area forecast discussion, Aug 21, 3:55 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT SUN AUG 21 2011

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MODELS STILL RETROGRADING UPPER RIDGE WESTWARD DURING THE SHORT TERM
FORECAST PERIOD...BUT AS I EXPECTED EARLIER...THEY ARE NOT PUSHING IT
AS FAR WEST AS PREVIOUS RUNS. ULTIMATE EFFECT IS THE SAME FOR NORTH
AND CENTRAL GEORGIA THROUGH THIS PERIOD...WEAK COLD FRONT IN NORTH
GEORGIA CONTINUES TO SINK SOUTH TONIGHT. CURRENTLY THE CONVECTIVE
COVERAGE ACROSS THE FORECAST AREA IS UNDERWHELMING...BUT I AM NOT
COMFORTABLE DROPPING POPS TOO LOW THIS EVENING. I AM ACTUALLY GOING A
BIT ABOVE MOS POPS TONIGHT BUT NOT ABOVE CHANCE CATEGORY. DRIER AIR
FILTERS IN FROM THE NORTH THROUGH TUESDAY...BUT SOME MARGINAL
INSTABILITY AND MOISTURE LINGERS ALONG OUR SOUTHERN BORDER TO KEEP
LOW POPS THERE THROUGH THE PERIOD.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
LONG TERM FORECAST PERIOD REMAINS A GOOD BIT UNCERTAIN WITH RESPECT
TO TRACK OF IRENE. MEDIUM RANGE MODELS CONTINUE TO TREND EASTWARD
WITH THE TRACK OF THE SYSTEM...WHICH IS CONSISTENT WITH THE TREND OF
NOT RETROGRADING THE WESTERN U.S. UPPER RIDGE AS FAR WESTWARD. THE GFS
AND ECMWF ARE ALSO BUILDING THIS RIDGE BACK EAST SOONER. 00Z ECMWF
RUN FROM YESTERDAY ACTUALLY BRIDGED THE WESTERN U.S. UPPER RIDGE AND
THE WESTERN ATLANTIC RIDGE CAUSING IRENE TO STOP ITS RE-CURVE AND
VEER WEST INTO CENTRAL GEORGIA BRIEFLY. THANKFULLY THAT TREND WAS
SHORT LIVED...AND THE 12Z GFS AND ECMWF ARE ONCE AGAIN IN QUITE
REMARKABLE AGREEMENT WITH RESPECT TO THIS SYSTEM. GEORGIA IS
CURRENTLY BEYOND THE END OF THE OFFICIAL TRACK FROM THE TPC...BUT
CURRENT GFS/ECMWF SOLUTION WOULD PROVIDE MINIMAL EFFECT FOR ALL BUT
OUR FAR EAST AND SOUTHEAST COUNTIES. FOR NOW I AM MAKING NO CHANGES
TO THE CURRENT EXTENDED GRIDS.

&&

AVIATION...
18Z UPDATE...
STILL EXPECTING SCATTERED CONVECTION TO AFFECT TAF SITES THIS
AFTERNOON INTO EARLY EVENING...THOUGH MAY SEE BEST SHOWER/
THUNDERSTORM COVERAGE OVER CENTRAL GEORGIA. HAVE CONTINUED TEMPO
THUNDER MOST SITES 21-23Z TIME FRAME AND MENTION OF CB UNTIL 02-03Z.
PATCHY FOG /4-5 MILES/ POSSIBLE LATE TONIGHT/EARLY MONDAY AT FAVORED
LOCATIONS IE MCN AND AHN. SW-W WINDS BECOMING MORE WEST-NORTHWEST
LATE TONIGHT AS WEAK SURFACE BOUNDARY PUSHES THROUGH. NORTHWEST WINDS
MONDAY WITH SPEED GENERALLY IN THE 8 TO 12 KT RANGE.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON TIMING OF CONVECTION THIS AFTERNOON.
MEDIUM TO HIGH ON REMAINING ELEMENTS

49

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  93  67  93 /  40  10  10  10
ATLANTA         74  91  69  90 /  40  10   5  10
BLAIRSVILLE     66  88  62  85 /  40  10   5  10
CARTERSVILLE    69  92  63  90 /  40  10   5  10
COLUMBUS        74  94  71  92 /  40  30  10  10
GAINESVILLE     72  90  68  89 /  40  10   5  10
MACON           72  93  69  92 /  40  30  20  10
ROME            69  92  63  90 /  30  10   5  10
PEACHTREE CITY  69  91  64  90 /  40  10  10  10
VIDALIA         74  94  73  92 /  30  40  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Aug 21, 4:45 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT SUN AUG 21 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
445 PM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED.

.SYNOPSIS...
A WEAK SURFACE TROUGH WILL PUSH ACROSS NORTH GEORGIA AND INTO
CENTRAL GEORGIA. A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH
THE SURFACE BOUNDARY TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS.

.PRIMARY HAZARDS...
WIND GUSTS TO 45 MPH...BRIEF HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS ASSOCIATED WITH MOST
THUNDERSTORMS THAT DEVELOP TODAY. HOWEVER...THERE IS A SLIGHT
CHANCE A FEW STORMS COULD BECOME SEVERE... WITH WIND GUSTS UP TO 60
MPH.

.DISCUSSION...
A WEAK SURFACE TROUGH OF LOW PRESSURE WILL MEANDER IN CENTRAL
GEORGIA. THE SURFACE TROUGH WILL PROVIDE THE FOCUS FOR THUNDERSTORMS
AS A SERIES OF UPPER DISTURBANCES TRAVERSE THE STATE. CAPE VALUES
BETWEEN 2000 AND 2500 J/KG AND SOME MID LEVEL DRY AIR COULD COMBINE
TO PRODUCE STRONG THUNDERSTORM WIND GUSTS AT TIMES. THE THUNDERSTORM
ACTIVITY IS EXPECTED TO GREATLY DIMINISH BY MIDNIGHT WITH LOSS OF
DAYTIME HEATING. HOWEVER... ISOLATED SHOWERS MAY LINGER OVERNIGHT
ACROSS CENTRAL GEORGIA NEAR THE SURFACE TROUGH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY CENTRAL GEORGIA ON
MONDAY AND TUESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND
CENTRAL GEORGIA WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 21, 6:52 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 PM EDT SUN AUG 21 2011

GAZ053-054-212315-
652 PM EDT SUN AUG 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN COWETA AND
FAYETTE COUNTIES UNTIL 715 PM EDT...

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROSCOE...MOVING SOUTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
COWETA AND FAYETTE COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE DUNAWAY GARDENS...ROSCOE...CANNONGATE...
MADRAS...TYRONE...SANDY CREEK...THOMAS CROSSROADS AND PEACHTREE CITY.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3351 8485 3351 8462 3350 8461 3352 8459
      3353 8456 3345 8446 3332 8473 3349 8486
TIME...MOT...LOC 2252Z 324DEG 19KT 3350 8472
Local storm report, Aug 21, 6:53 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     TSTM WND DMG     2 ESE FAIRPLAY          33.61N 84.84W
08/21/2011                   DOUGLAS            GA   911 CALL CENTER

            DOUGLAS COUNTY 911 RELAYED A REPORT OF A TREE DOWN IN ESE
            OF FAIRPLAY. OPERATOR ALSO RELAYED THAT THEY HAD REPORTS
            OF SMALL PENNY SIZED HAIL.

&&

AGIBBS
Special weather statement, Aug 21, 7:05 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
705 PM EDT SUN AUG 21 2011

GAZ044-212330-
705 PM EDT SUN AUG 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN FULTON COUNTY
UNTIL 730 PM EDT...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHATTAHOOCHEE HILL COUNTRY...MOVING
SOUTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FULTON COUNTY THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CHATTAHOOCHEE HILL COUNTRY AND PALMETTO. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3360 8480 3363 8474 3362 8474 3365 8471
      3353 8455 3352 8459 3350 8461 3351 8479
      3352 8482 3353 8482 3355 8483
TIME...MOT...LOC 2306Z 313DEG 16KT 3355 8475
Special weather statement, Aug 21, 7:22 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
722 PM EDT SUN AUG 21 2011

GAZ032-033-045-220000-
722 PM EDT SUN AUG 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN COBB...DEKALB AND
FULTON COUNTIES UNTIL 800 PM EDT...

AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHASTAIN MEMORIAL PARK...MOVING SOUTHEAST AT
15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
COBB...DEKALB AND FULTON COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE MOUNT BETHEL...DOBBINS AIR RESERVE
BASE...VININGS...SMYRNA...BOLTON...SANDY SPRINGS...CHASTAIN MEMORIAL
PARK...DUNWOODY...BUCKHEAD...ATLANTIC STATION...MIDTOWN...
BROOKHAVEN...CHAMBLEE...PIEDMONT PARK AND ATLANTA. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3384 8458 3400 8448 3393 8426 3386 8418
      3385 8417 3369 8427
TIME...MOT...LOC 2322Z 297DEG 11KT 3388 8443
Special weather statement, Aug 21, 7:30 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT SUN AUG 21 2011

GAZ021-022-033-220000-
730 PM EDT SUN AUG 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN CHEROKEE...
FORSYTH AND FULTON COUNTIES UNTIL 800 PM EDT...

AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOUNTAIN PARK...MOVING SOUTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CHEROKEE...FORSYTH AND FULTON COUNTIES THROUGH 800 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MOUNTAIN PARK...
BIRMINGHAM...UNION HILL...HICKORY FLAT...MILTON...ROSWELL...
ALPHARETTA...BROOKWOOD AND JOHNS CREEK. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3409 8411 3407 8412 3405 8410 3403 8417
      3399 8420 3400 8421 3400 8425 3396 8427
      3397 8435 3401 8440 3404 8440 3407 8442
      3409 8453 3424 8440
TIME...MOT...LOC 2330Z 304DEG 21KT 3411 8436
Special weather statement, Aug 21, 7:36 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 PM EDT SUN AUG 21 2011

GAZ043-044-220015-
736 PM EDT SUN AUG 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN DOUGLAS AND
FULTON COUNTIES UNTIL 815 PM EDT...

AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAIRPLAY...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DOUGLAS AND FULTON COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE FAIRPLAY...BILL ARP...HANNAH...
CHATTAHOOCHEE HILL COUNTRY AND PALMETTO. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3373 8490 3361 8460 3351 8468 3351 8482
      3355 8483 3358 8482 3358 8491 3373 8491
TIME...MOT...LOC 2336Z 302DEG 10KT 3361 8487

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 5:41 PM EDTSpecial Weather StatementFFCGordon, Murray, Pickens, Whitfield49 min
Aug 21, 6:10 PM EDTSpecial Weather StatementFFCDouglas35 min
Aug 21, 6:22 PM EDTSevere Thunderstorm WarningFFCDouglas, Fulton38 min
Aug 21, 6:40 PM EDTSpecial Weather StatementFFCCherokee, Pickens50 min
Aug 21, 6:52 PM EDTSpecial Weather StatementFFCCoweta23 min
Aug 21, 7:05 PM EDTSpecial Weather StatementFFCDouglas25 min
Aug 21, 7:22 PM EDTSpecial Weather StatementFFCDeKalb, Fulton38 min
Aug 21, 7:30 PM EDTSpecial Weather StatementFFCCherokee30 min
Aug 21, 7:36 PM EDTSpecial Weather StatementFFCDouglas39 min
Aug 21, 7:47 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.